Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 95, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 22, 2009, 6:01 AM CDT for 7 counties in Texas. It was in force for 4 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2009, 6:01 AM CDT (11:01 UTC)
- Expired
- Oct 22, 2009, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camp County, TX, Franklin County, TX, Morris County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 6:22 AM CDT | FLASH FLOOD | 13 Nw Lindale, TX | CR 455 CLOSED DUE TO HIGH WATER. |
| Oct 22, 6:22 AM CDT | FLASH FLOOD | 2 Se Noonday, TX | FM2868 CLOSED DUE TO HIGH WATER. |
| Oct 22, 6:25 AM CDT | FLASH FLOOD | 1 S Big Sandy, TX | RIVER ROAD NEAR THE SMITH/UPSHUR COUNTY LINE WAS CLOSED DUE TO 2 FEET OF WATER OVER THE ROAD. |
| Oct 22, 6:25 AM CDT | FLASH FLOOD | Gilmer, TX | SEVERAL ROADS ARE FLOODED ACROSS THE COUNTY. |
| Oct 22, 6:30 AM CDT | FLASH FLOOD | Mount Vernon, TX | NUMEROUS COUNTY ROADS WERE FLOODED THROUGHOUT THE COUNTY. THE I-30 SERVICE ROAD IN MOUNT VERNON WAS FLOODED AND BRIEFLY CLOSED AS WELL. |
| Oct 22, 6:35 AM CDT | FLASH FLOOD | Daingerfield, TX | A COUPLE OF COUNTY ROADS WERE FLOODED AND BRIEFLY CLOSED. |
| Oct 22, 6:35 AM CDT | FLASH FLOOD | East Mountain, TX | KINGFISHER ROAD WAS CLOSED DUE TO HIGH WATER. |
| Oct 22, 6:35 AM CDT | FLASH FLOOD | Mount Pleasant, TX | NUMEROUS COUNTY ROADS WERE FLOODED AND CLOSED THROUGHOUT THE COUNTY. |
| Oct 22, 6:35 AM CDT | FLASH FLOOD | Pittsburg, TX | SEVERAL COUNTY ROADS WERE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 221101
FFWSHV
TXC063-159-343-423-449-459-499-221500-
/O.NEW.KSHV.FF.W.0095.091022T1101Z-091022T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 AM CDT THU OCT 22 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...
FRANKLIN COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HAGANSPORT...
MORRIS COUNTY IN NORTHEAST TEXAS...
SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WINNSBORO...MINEOLA...
* UNTIL 1000 AM CDT
* AT 600 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LARGE AREA OF LIGHT TO MODERATE RAINFALL OVER THE WARNED AREA.
WIDESPREAD TWO TO THREE INCHES OF RAIN HAS FALLEN OVER THE AREA
SINCE WEDNESDAY EVENING...WITH ANOTHER LARGE AREA OF MODERATE TO HEAVY
RAINFALL EXPECTED TO SPREAD NORTHEAST INTO NORTHEAST TEXAS LATER
THIS MORNING. MANY CREEKS AND STREAMS ARE NEAR BANKFULL NOW...AND
ADDITIONAL RAINFALL WILL LEAD TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILKERSON...US 259 AND I 30 INTERSECTION...SCROGGINS...ROCKY
BRANCH...PURLEY...PLEASANT GROVE...OMAHA...NEWSOME...NAPLES...MOUNT
VERNON...LONE STAR...JENKINS...DAINGERFIELD...COOKVILLE AND
CASON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH 10 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3298 9531 3338 9531 3337 9481 3328 9467
3298 9465 3288 9467 3288 9471 3266 9470
3266 9476 3259 9483 3254 9499 3214 9500
3213 9546 3224 9548 3236 9546 3248 9560
3269 9560 3273 9564 3297 9567
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 3:26 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 22, 3:26 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 AM CDT THU OCT 22 2009
.DISCUSSION...
MOISTURE CONTINUES TO STREAM INTO THE FOUR STATE REGION THIS
MORNING. SHOWERS...HEAVY AT TIMES...WERE CONCENTRATED ACROSS
MOST OF EAST TEXAS....SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.
THEY WILL GRADUALLY MOVE INTO THE REMAINDER OF THE CWA THIS
MORNING AND SHOULD BE WIDESPREAD MOST OF THE DAY. THE FLASH FLOOD
WATCH ISSUED ON WEDNESDAY WILL BE ALLOWED TO CONTINUE THROUGH THE
AFTERNOON. THE HEAVIEST RAINFALL AMOUNTS FROM THIS SYSTEM SO FAR
HAVE BEEN ACROSS NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS. ALREADY...AMOUNTS HAVE APPROACHED 3
INCHES IN SOME LOCATIONS...AND IT LOOKS LIKE AN ADDITIONAL ONE TO
TWO INCHES MAY OCCUR IN THE SAME LOCATIONS BEFORE THE DAY IS OVER.
A COLD FRONT APPROACHING FROM THE WEST SHOULD ENTER THE CWA LATER
THIS MORNING...BUT WILL NOT CLEAR THE SOUTHEAST ZONES UNTIL THIS
EVENING. RAIN WILL CONTINUE FOR SEVERAL HOURS AFTER FRONTAL
PASSAGE...THEN SHOULD GRADUALLY TAPER OFF. NOT MUCH IN THE WAY OF
THUNDER WITH THIS SYSTEM JUST HEAVY RAIN. HOWEVER...SHEAR PROFILES
INDICATE ROTATING STORMS ARE POSSIBLE...SO CANNOT RULE OUT A FEW
STRONG THUNDERSTORMS...BUT THINK THEY WILL BE ISOLATED AND MAINLY
CONFINED TO NORTH CENTRAL LOUISIANA THIS AFTERNOON. THE FRONT WILL
MOVE EAST OF THE AREA TONIGHT WITH RAIN ENDING MOST AREAS BY
DAYBREAK FRIDAY.
STILL LOOKS LIKE A DRY AND COOL WEEKEND...BUT SOUTHWEST FLOW
ALOFT RETURNS SUNDAY NIGHT. ANOTHER FRONT EXPECTED TO MOVE INTO
THE REGION MONDAY...BRINGING ANOTHER ROUND OF SHOWERS. MAY SEE A
BREAK TUESDAY...BUT A VERY DEEP TROUGH BECOMES CARVED OUT OVER THE
CENTRAL U.S. BY MID WEEK...WHICH COULD AGAIN BRING MORE RAIN.
&&
.AVIATION...
IFR/LOW MVFR CONDITIONS ARE PREVALENT OVER ALL BUT THE EASTERN
SECTIONS OF NCNTRL LA ATTM...BUT EXPECT CIGS TO BEGIN TANKING HERE
PRIOR TO DAYBREAK AS A LARGE AREA OF SHRA/EMBEDDED TSRA CONTINUES TO
GRADUALLY EXPAND E ACROSS THE REGION. EXPECT WIND GUSTS TO 30KTS
WITHIN THE HEAVIER SHRA/EMBEDDED TSRA...WITH POOR FLIGHT CONDITIONS
PERSISTING AREAWIDE THROUGH AT LEAST EARLY AFTERNOON BEFORE THE SHRA
GRADUALLY DIMINISHES FROM W TO E ALONG/AHEAD OF A COLD FRONT.
GREATEST THREAT FOR ORGANIZED TSRA WILL BE MAINLY SE OF AN OCH...TO
SHV...TO ELD LINE TODAY...WHERE A SFC LOW WILL DEVELOP AND SHIFT NE
ALONG THE FRONTAL ZONE. A BRIEF PERIOD OF LOW LEVEL WIND SHEAR WILL
ALSO BE POSSIBLE E OF A MLU...TO AEX LINE PRIOR TO DAYBREAK THIS
MORNING...AS 2KFT WINDS HAVE INCREASED TO NEAR 45KTS. GIVEN THE
TIGHT PRESSURE GRADIENT EXPECTED E OF THE FRONT TODAY...SE WINDS MAY
GUST TO 20+KTS OVER THE N LA TERMINALS...BEFORE WINDS QUICKLY VEER
TO THE W AND DIMINISH TO AROUND 10KTS THIS EVENING AFTER THE FROPA.
CIGS WILL GRADUALLY IMPROVE TO MVFR BY MID/LATE AFTERNOON OVER E
TX...WITH POSSIBLY VFR CIGS POSSIBLE THIS EVENING. HOWEVER...CIGS
WILL BE SLOW TO IMPROVE FARTHER E INTO SW AR/N LA...WITH IFR/LOW
MVFR CIGS PERSISTING. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 50 64 46 74 / 100 30 10 10 10
MLU 74 53 64 46 72 / 100 70 10 10 10
DEQ 66 42 62 38 71 / 80 20 10 10 10
TXK 68 49 63 46 70 / 90 30 10 10 10
ELD 72 49 64 44 71 / 100 50 10 10 10
TYR 69 45 66 48 75 / 90 10 10 10 10
GGG 72 46 65 46 72 / 90 20 10 10 10
LFK 74 48 68 44 77 / 90 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: LAZ001>006-012>014.
OK...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138.
&&
14/15Hazardous weather outlook, Oct 22, 4:32 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 432 AM CDT THU OCT 22 2009 ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-230945- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA- 432 AM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... HEAVY RAIN ONGOING ACROSS MUCH OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS MAY RESULT IN FLASH FLOODING. ADDITIONAL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE TODAY. THE RAIN IS EXPECTED TO SLOWLY END FROM WEST TO EAST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF FLASH FLOODING... MAY BE NEEDED TODAY. ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-230945- UNION AR-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 432 AM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY...MAINLY EAST OF AN EL DORADO ARKANSAS TO LUFKIN TEXAS LINE. THE MAIN THREAT WILL BE STRONG WINDS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. ALSO...HEAVY RAIN IS EXPECTED OVER MUCH OF THE AREA...WITH POSSIBLE FLASH FLOODING. THE HEAVIEST RAIN WILL BE CONCENTRATED OVER SOUTH CENTRAL ARKANSAS INTO NORTH CENTRAL LOUISIANA...WHERE ONE TO THREE INCHES OF RAIN MAY OCCUR...WITH LOCALLY HEAVIER AMOUNTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER TODAY INTO THE EARLY EVENING.
In the hours before
Special weather statement, Oct 22, 2:44 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 AM CDT THU OCT 22 2009
TXZ096-108>111-124-125-220845-
CAMP-FRANKLIN-MORRIS-RED RIVER-TITUS-UPSHUR-WOOD-
244 AM CDT THU OCT 22 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 345 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RED RIVER...TITUS...FRANKLIN...MORRIS...CAMP...WOOD AND
UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
BOXELDER...CASON...COOKVILLE...LEESBURG...MOUNT PLEASANT...MOUNT
VERNON...NEWSOME...PITTSBURG...PURLEY...SCROGGINS AND
WILKERSON...
AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A BAND OF SHOWERS PRODUCING STRONG WIND GUSTS ALONG A LINE EXTENDING
FROM PURLEY TO 7 MILES WEST OF ROSEWOOD...OR ALONG A LINE EXTENDING
FROM 11 MILES NORTHEAST OF WINNSBORO TO 13 MILES SOUTH OF
WINNSBORO...MOVING NORTHEAST AT 40 MPH.
WINDS OF 40-45 MPH ARE EXPECTED WITH THESE STORMS. DOPPLAR RADAR IS
ALSO INDICATING WEAK ROTATION WITH THESE STORMS. SHOULD THE ROTATION
STRENGTHEN...A TORNADO WARNING WILL BE NEEDED.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 8:32 PM CDT | River Flood Warning | SHV | Wood | 10 days |
| Oct 22, 2:36 AM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Smith, Titus, Upshur, Wood | 3 hr |
| Oct 22, 5:40 AM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Morris, Red River, Smith, Titus and 2 more | 3 hr |
| Oct 22, 7:30 AM CDT | Areal Flood Advisory | SHV | Bowie, Morris, Red River | 4 hr |
| Oct 22, 7:39 AM CDT | River Flood Warning | SHV | Gregg | 25 hr |
| Oct 22, 8:24 AM CDT | Areal Flood Advisory | SHV | Angelina, Gregg, Harrison, Nacogdoches, Panola, Rusk and 3 more | 4 hr |
| Oct 22, 9:29 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 31 days |
| Oct 22, 10:52 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 9 days |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.